Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 12, NWS North Platte, NE

March 30, 200626 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Mar 30, 2006, 2:29 PM MST for 26 counties in Nebraska. It took effect at Mar 30, 2006, 3:12 PM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2006, 2:29 PM MST (21:29 UTC)
In effect from
Mar 30, 2006, 3:12 PM MST
Expired
Mar 30, 2006, 6:07 PM MST
In force
3 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 302129
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CST THU MAR 30 2006

NEZ005>010-027>029-310530-
/O.NEW.KLBF.WI.Y.0012.060331T0000Z-060331T1000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD-
WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT
329 PM CST THU MAR 30 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH THIS EVENING AND
CONTINUE STRONG THROUGH EARLY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ022-056>058-069-302230-
/O.CON.KLBF.WI.Y.0011.000000T0000Z-060330T2200Z/
GARDEN-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...IMPERIAL
229 PM MST THU MAR 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON TO 15 TO 30 MPH.
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 PM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


CDC
2 follow-up statements
000 
WWUS73 KLBF 302212
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
412 PM CST THU MAR 30 2006

NEZ022-056>058-069-310100-
/O.EXP.KLBF.WI.Y.0011.000000T0000Z-060330T2200Z/
/O.EXB.KLBF.WI.Y.0012.060330T2212Z-060331T0100Z/
GARDEN-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...IMPERIAL
312 PM MST THU MAR 30 2006

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. THIS WIND
ADVISORY HAS BEEN EXTENDED UNTIL 6 PM MST.

A POWERFUL STORM WILL CONTINUE MOVING THROUGH THE CENTRAL PLAINS
THIS EVENING AND PRODUCE STRONG WINDS AT TIMES. NORTHWEST WINDS
WILL GUST TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ004-023>026-035>038-059-070-071-094-310100-
/O.EXB.KLBF.WI.Y.0012.060330T2212Z-060331T0100Z/
SHERIDAN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-CUSTER-
LINCOLN-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN...
THEDFORD...DUNNING...ARTHUR...TRYON...STAPLETON...BROKEN BOW...
NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...
KILGORE
412 PM CST THU MAR 30 2006 /312 PM MST THU MAR 30 2006/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH THIS EVENING WITH
GUSTS TO 45 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ005>010-027>029-310615-
/O.CON.KLBF.WI.Y.0012.060331T0000Z-060331T1000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD-
WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT
412 PM CST THU MAR 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH THIS EVENING AND
CONTINUE STRONG THROUGH EARLY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CDC
000 
WWUS73 KLBF 310107 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM CST THU MAR 30 2006

...UPPER LOW CONTINUES TO MOVE EAST WITH GRADIENT WINDS SUBSIDING
OVER WESTERN AND NORTH CENTRAL NEBRASKA...


NEZ005>010-027>029-310215-
/O.CAN.KLBF.WI.Y.0012.000000T0000Z-060331T1000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD-
WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT
707 PM CST THU MAR 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

$$

NEZ004-022>026-035>038-056>059-069>071-094-310215-
/O.EXP.KLBF.WI.Y.0012.000000T0000Z-060331T0100Z/
SHERIDAN-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-
CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...
EUSTIS...CODY...MERRIMAN...KILGORE
707 PM CST THU MAR 30 2006 /607 PM MST THU MAR 30 2006/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 30, 12:50 PM MST, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 30, 12:50 PM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
150 PM CST THU MAR 30 2006

.DISCUSSION...
WINDS ARE EXPECTED TO INCREASE TO WIND ADZY CRITERIA ACROSS A PORTION
OF NCNTL NEB INCLUDING KVTN...KANW...KONL. H850 WINDS WILL
INCREASE TO NEAR 50KT WITH CAA HELPING TO MIX THIS MOMENTUM DOWN
OVERNIGHT. WINDS SHOULD SUBSIDE BY AROUND 15Z FRIDAY. NO OTHER
SIGNIFICANT FEATURES SHOW UP FOR FRIDAY. CANADIAN HIGH PRESSURE WILL
BUILD SWD THROUGH THE FCST AREA WITH RETURN FLOW SETTING UP FOR
SATURDAY. MID LEVEL CLOUDINESS AHEAD OF AN ADVANCING WAVE ON SATURDAY
MAY HOLD DOWN TEMPERATURES.

THE NAM AND GFS THEN STRONGLY SUGGEST A BATCH OF ELEVATED CONVECTION
WILL BREAK OUT SATURDAY NIGHT AS THE LOW LEVEL JET INCREASES TO 40 TO
70KT ACROSS CNTL AND EASTERN NEB. THE LOCATION OF THIS JET IS
TYPICALLY FARTHER WEST. BOTH MODELS SUGGEST SCATTERED TSRA SATURDAY
NIGHT. SHEAR PROFILES SUGGEST THE POTENTIAL FOR AN ISOLATED ELEVATED
SUPERCELL. THIS CONVECTION SHOULD EXIT THE  FCST AREA SUNDAY MORNING
AS THE JET VEERS OFF EASTWARD. A SECOND DISTURBANCE SUNDAY AFTN IS
EXPECTED TO PRODUCE SCATTERED OFF THE BLACK HILLS WHICH IS SHOWN TO
SPREAD ACROSS FAR NRN NEB.

THE WEATHER PATTERN QUIETS DOWN MONDAY AND TUESDAY. A MAJOR STORM
IS PROGGED TO MOVE INTO THE CNTL PLAINS WEDS. SEE PMDEPD. THE DGEX
SUGGESTS STRONG WAA WILL DEVELOP AHEAD OF THE STORM WITH TEMPS
RISING INTO THE 70S WEDS ACROSS SRN NEBRASKA. AS EXPECTED
TEMPERATURES WOULD COOL BACK INTO THE 50S THURSDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADZY TONIGHT NERN NEB.

&&

CDC
Hazardous weather outlook, Mar 30, 1:53 PM MST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
253 PM CST THU MAR 30 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-311000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
253 PM CST THU MAR 30 2006 /153 PM MST THU MAR 30 2006/

...WIND ADVISORY IN EFFECT TONIGHT FOR PORTIONS OF THE NORTH CENTRAL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
THIS EVENING AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST SURFACE
WINDS WILL DIMINISH OVER THE SOUTHWEST...WHILE INCREASING IN THE
NORTH CENTRAL. NORTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45
MPH ARE POSSIBLE EAST OF A LINE FROM CODY IN CHERRY COUNTY...TO
ALMERIA IN LOUP COUNTY. COLD AIR ALOFT WILL HELP MIX STRONGER
WINDS DOWN OVERNIGHT OVER THE NORTH CENTRAL WITH THE WINDS
DIMINISHING BY 4 AM CST TO 15 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A PROGRESSIVE WEATHER PATTERN WILL BRING ADDITIONAL LOW PRESSURE
SYSTEMS ACROSS THE PLAINS ON SUNDAY...AND AGAIN TUESDAY. AS THESE
SYSTEMS MOVE EAST A CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE
THIS WEEKEND AND AGAIN BY MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:56 AM MSTWind AdvisoryLBFChase, Deuel, Garden, Keith, Perkins12 hr

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.